MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2025-040
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat the moderately calcified and moderately tortuous anterior tibial artery.The 2.5x40 mm armada 14 percutaneous transluminal angioplasty (pta) catheter was advanced on a command guide wire and positioned over the lesion; however, the balloon would not inflate at all and there was contrast leaking from the tip of the balloon.Inflation was attempted twice, once at 8 atmospheres and once at 10 atmospheres.The armada 14 pta catheter was removed and a non-abbott balloon was used to complete the procedure.There were no adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and functional inspection was performed on the returned balloon catheter and the reported material rupture and inflation issues were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.Inner member damage resulting in leaks, ruptured or inflation issues can be affected by numerous factors such as damaged during processing of the device materials, handling/manipulation, damaged guide wire, inflation technique, interactions with other devices, anatomical conditions, or insufficient preparation/flushing.The investigation was unable to determine a conclusive cause for the noted inner member tear; however, the reported inflation issue and material rupture appear to be related to case circumstances of the procedure and likely due to the noted inner member tear.The noted uneven balloon marker is likely due to uneven heat travel during manufacturing; however, the marker length is with is specification.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13005574
Report Number2024168-2021-11584
Device Sequence Number20065127
Product Code DQY
UDI-Device Identifier08717648156014
UDI-Public08717648156014
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberA2025-040
Device Catalogue NumberA2025-040
Device Lot Number1052541
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer03/08/2022
Initial Report FDA Received Date12/14/2021
Supplement Report FDA Received Date03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMMAND GUIDE WIRE; INDEFLATOR
Patient SexUnknown